Hail, Dent
- When
- April 24, 1:50 PM CST
- Where
- Dent County, Salem
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.650, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 24, 2:00 AM CST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT WED APR 24 2002 WILL BE BRIEF WITH SEVERE WEATHER IN THE FORECAST AREA THIS MORNING. MAIN FOCUS WILL BE WITH STORM CHANCES AND FROPA TODAY. SECONDARY CONCERN WILL BE POTENTIALLY COLD TEMPS FOR TONIGHT. FAIRLY EVIDENT WHERE CAP IS WEAK ENOUGH TO STORMS TO DEVELOP ON NOSE OF 850 JET...PRETTY MUCH OVERHEAD AT SGF. SOME TRAINING OF THESE ELEVATED STORMS CONTINUES...ALTHOUGH AREAL COVERAGE HAS BEEN LIMITED. A FEW OF THE STORMS HAVE HAD STRONG ENOUGH UPDRAFTS TO DROP SOME QUARTER SIZE HAIL FROM WRIGHT COUNTY EASTWARD. COLD FRONT EXTENDS FROM NORTHWEST IOWA TO NORTHWEST KANSAS AT 08Z...AND APPEARS THAT ALL MODELS ARE A FEW HOURS FAST WITH ITS MOVEMENT. THEREFORE HAVE ADJUSTED TEMPS UP A FEW DEGREES AND LAGGED POPS INTO ALL OF THE AFTERNOON...AND INTO EARLY EVENING FOR THE CENTRAL AND EASTERN ZONES. EXPECT TO SEE NORTHWEST WINDS GUSTING OVER THE WEST BY LATE AFTERNOON...BUT WILL HOLD OF ON WIND ADVISORY FOR NOW. AS FAR AS STORM DEVELOPMENT FOR LATER TODAY...SHORTWAVE PUSHES ACROSS THE REGION WITH COLD FRONT...HELPING TO WEAKEN THE CURRENTLY STRENGTHENING CAP...ALLOWING A SQUALL LINE TO DEVELOP AHEAD OF THE FRONT. SO EXPECT ANOTHER ROUND OF STORMS TO DEVELOP BY LATE MORNING OR EARLY AFTERNOON. SEE SWODY1 FOR DETAILS. DECENT COOL DOWN IS STILL ON TAP FOR LATER TONIGHT AND THURSDAY AS SURFACE HIGH BUILDS INTO THE REGION. RESIDUAL MOISTURE AND DECREASING WIND SPEEDS MAY ALLOW SOME PATCHY FOG TO DEVELOP LATE TONIGHT...AND WILL WORD IN ZONES ACCORDINGLY. COULD SEE FROST DEVELOP IN VALLEYS...BUT WIDESPREAD FROST IS NOT EXPECTED. LATEST AVN CONTINUES TO SHOW NEXT SYSTEM MOVING IN FRIDAY/SATURDAY AS NEGATIVELY TILTED UPPER WAVE PUSHES ACROSS THE AREA. REST OF EXTENDED REMAINS DRY. ISC GRIDS ARE OUT. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT WED APR 24 2002 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER SOUTH CENTRAL MISSOURI THIS AFTERNOON... * HAZARDOUS WEATHER THREAT(S)... LARGE HAIL * THREAT AREAS AND TIMING... EAST OF A LINE FROM OSAGE BEACH...TO SPRINGFIELD...TO BRANSON THIS AFTERNOON * DISCUSSION... A POWERFUL COLD FRONT WILL PUSH INTO A WARM AND HUMID AIRMASS IN PLACE OVER SOUTHERN MISSOURI THIS AFTERNOON. A WARM LAYER OF AIR ABOUT 6000 FEET ABOVE THE SURFACE WILL ACT AS A CAP ON THUNDERSTORM DEVELOPMENT HOWEVER...AND ONLY ISOLATED STORMS ARE EXPECTED. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE LIMIT THREAT OF SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON. * EXTENDED OUTLOOK... NONE EXPECTED. BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
MOZ058-070-071-082-083-092-096>098-105-106-250100- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 147...IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DENT...DOUGLAS...HOWELL...MARIES...OREGON...OZARK...PHELPS... PULASKI...SHANNON...TEXAS AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...FORT LEONARD WOOD... HOUSTON...ROLLA AND WEST PLAINS.
The St Louis radar (KLSX), 139 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292202.